Don’t learn the hard way … know your meds, and always check your refills!

I have been very sick, both mentally and physically for about a week now. I hit a very low spot mentally, and it was ugly. I was also having physical symptoms, and I could not figure out what was going on.

Don’t be like me! Research your medication, know who the manufacturer is, and know the inactive ingredients as well. Always double-check your refill to ensure you are getting the same medication every time.

Day after day I was still sick, and getting worse. I could not stop crying. I was an emotional and mental wreck on the verge of completely spinning out of control. I was sick to my stomach, body aches, lethargic, could not focus and felt like crap!

I knew something was wrong, and it took me a few days to remember that I had just gotten a refill on my quetiapine, the generic of Seroquel. I had recently had a dosage change, so when the pill looked different, I did not think much about it. Yet, I knew this was the only thing that had changed.

I researched my new pill, along with my old one. I discovered not only was it a different manufacturer (made in India), but the inactive ingredients were different as well. This is probably not always an issue, however it can affect the way your body absorbs medication. Apparently, a large quantity of our medications are manufactured overseas. The FDA has issued reports in regards to some sub-standards of quality, and meeting the FDA guidelines. I actually find this to be very scary. I understand, from reading several articles, that the FDA is under-staffed overseas, and regulations are not always followed.

I called the pharmacy the next morning, and Yes! they had changed manufacturer’s recently. I personally believe you should be notified of any variance in the medications you receive, especially when dealing with serious psychological medications. Of course, the pharmacy claimed this could have no bearing on why I was so sick. I disagree.

I then called my doctor. They agreed I could be allergic to something in the new medication, or it could, in fact, be a bad batch. Another refill was called in to a different pharmacy. I called to verify who the manufacturer would be, and luckily it was not the same one. However, it was still made in India.

I took my new pill last night, and I am hoping this madness will stop. I honestly believe this is the source of what caused me to become so ill.

Please be mindful, always double-check your medications, and if something does not look right, call them!

medicationsindia

Advertisements

12 thoughts on “Don’t learn the hard way … know your meds, and always check your refills!

  1. Yes, our FDA needs to really get on the real differences being found in generics. My sister was on meds her entire adult life and they really helped her. I was so proud she was one of the few really ill that appreciated that meds could help her. She always needed adjustments and changes throughout her 40 years of taking them and being in and out of institutions as well. She had a life changing experience in her 40’s that led her to change her lifestyle and that helped stabilize her as well as staying in the Word which gave her comfort. She was such a great person who is much missed after passing with cancer a few years back. Good luck and God bless!

    Liked by 1 person

    1. So glad you are on the right medication for yourself. Seroquel is extremely sedating, but I haven’t fallen asleep standing up lol. I do know the lower your dosage, the more sedating it actually is. I think that is odd. But it is definitely the med that keeps me going, even though I can have break through episodes. I imagine most people do this as well on their medications.

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s